MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP460H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on (b)(6) 2019 and the suture was used.During the surgery, the suture was broken easily though it was still within the sterility validity period.The rest of sterilization period was 1 month at that time.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).The following additional information was received: lot number: hmk384, jaz476.Qty to be returned: 2.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.Are these possible lots for hmk384, jaz476? was one device from each lot involved in the event? status of device return? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 1/22/2020.H3 evaluation: an empty opened foil and a labeled winding former with an undispensed suture of product code vcp460, lot # hmk384 were returned for analysis.During the visual inspection of sample, the suture has begun with the process of degradation and the strand was broken in multiples pieces, this is the cause that breakage suture.The product code vcp460 contains absorbable sutures and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.The foil was inspected and multiples holes in cavity were noted.This condition contributed to degradation of the suture.The conditions of the holes could not be determined.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of performance breakage suture, was caused by suture degradation exposure to environment and the reported complaint was observed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional information has been requested and obtained: are these possible lots for hmk384, jaz476? hmk384 is the lot number of the affected device.Besides the product with hmk384, the hospital returned one unopened package with jaz476.We do not know if it has a problem.Anyway, the both packages (opened one with hmk384, and unopened one with jaz476) were shipped.Was one device from each lot involved in the event?: please see the above comment.Status device return, follow-up?: the device has been received at (b)(4) and shipped.Please check (b)(4).No further information will be provided.

Brand Name
VCL+ VIO 27IN 3-0 S/A X-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9411504
Report Number2210968-2019-90538
Device Sequence Number14186356
Product Code GAM
UDI-Device Identifier10705031053410
UDI-Public10705031053410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberVCP460H
Device Catalogue NumberVCP460H
Device Lot NumberHMK384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/04/2019
12/27/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/26/2019
01/22/2020
Patient Sequence Number1